MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO, OUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO, OUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-3000-W
Medical Device Problem Codes Break (1069); Melted (1385); Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Tw id# (b)(4).The device has not yet been returned to maquet cardiac surgery for evaluation.We are following up with the customer for the return of the device.A supplemental report will be submitted if the device is received.
 
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure, vasoview hemopro (ous) vh-3000 when they closed the jaw and pull back to the harvesting cannula, they didn't activate the tool at that time.However, the harvesting tool damaged the tip of the harvesting cannula.They opened a new device to complete the procedure.No patient effects.
 
Additional Manufacturer Narrative
Trackwise # (b)(4) corrected section- h6- device codes changed to 1385 & 1557.The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Additional Manufacturer Narrative
Trackwise#: (b)(4).The device was returned to the factory for evaluation on 08/02/2023.Photographs were provided by the account.A photographic inspection was conducted.Signs of clinical use and evidence of blood were observed on the jaws and cannula tip.The gray silicone insulation of the hot jaw was observed to be burnt.The heater wire and gray silicone insulation of the cold jaw was observed to be intact with no visual defects.The tip of the cannula was observed to show signs of melting.An investigation was conducted on 08/10/2023.A visual inspection was conducted.Signs of clinical use and evidence of blood were observed on the device.Evidence of charred material was observed between the jaws.The gray silicone insulation of the hot jaw was observed to be burnt.The c-ring, heater wire, and gray silicone insulation of the cold jaw was observed to be intact with no visual defects.The tip of the cannula was observed to show signs of melting.An electrical evaluation was conducted.A pre-cautery test was performed per the instruction for use (ifu) with a reference cable, adapter, and reference power supply vh-3010 at level 3.0.The device failed the pre-cautery test.When the power supply was turned on, the device activated immediately with the jaws glowing orange and producing heat in the open position.No excessive smoke was observed.Movement of the toggle switch opened and closed the jaws, however it had no effect on the activation of the device.A tone was audible from the power supply during activation.An engineer evaluation was conducted on 08/16/20/23 with the following results: the jaws on the complaint device were found to have heat damage from the device remaining activated.On the distal end of the hot jaw, the silicone rubber was charred black from the high temperature generated by the heating element when the device remained activated.The complaint device was connected to the complaint lab¿s hemopro power supply (c-vh-3010), and hemopro extension cable (c-vh-3030).The on/off power switch on the hemopro power supply (c-vh-3010) was moved to the on position and instantly the complaint vh-3000 hemopro tool self-activate which is not normal.Next, the complaint vh-3000 hemopro tool handle was opened to determine the cause of the heating element on the hot jaw to self-activate.While the inside surface of the handle did not show any signs of contamination, the outside surface of the switch itself, had solder flux on several locations.Most of the solder flux was located near the terminals of the switch.A small trace of solder flux was observed on one edge of the black switch cover.Using a multimeter (calibration id# 14054), electrical continuity of the device¿s switch was tested between the switch¿s common and normally closed terminals.There was no electrical continuity between the common and normally closed terminals which is not normal.When the switch lever was depressed to the operating position, the normal clicking sound was not heard when the switch¿s internal contacts close together.This is not normal and indicates the internal moving contact was stuck in the operating position.Next, the black cover on the switch was removed to find what was causing the switch¿s internal moving contact to be stuck in the operating position.When the black switch cover was removed, the moving contact fell out of the switch which is not normal.The moving contact should have remained in its normal location within the switch.This mostly indicates that the moving contact had become dislodged during use, and this was the cause for there being no electrical continuity between the common and normally closed terminals.The fixed switch contacts, moving switch contacts and inside of the switch cover were inspected for visual traces of solder flux.There were no signs of solder flux on any of the internal parts of the switch.It was therefore determined that solder flux did not play a role in the switch malfunctioning.Based on the photographic inspection, returned condition of the device, the evaluation results, and the engineer evaluation, the reported failures "self activation" and "melted; cannula tip", as well as the analyzed failure "thermal decomposition (burnt silicone)¿ were confirmed.The dhr, shop floor paperwork was reviewed.The vendor certifies that this device serial/lot conforms to all applicable product specifications.The lot # 3000293031 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.
 
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure, vasoview hemopro (ous) vh-3000 when they closed the jaw and pull back to the harvesting cannula, they didn't activate the tool at that time.The reported self activation was observed at the end of harvesting when pulling out the tools.The device was functioning normally for a portion of the procedure before the failure occurred.However, the harvesting tool damaged the tip of the harvesting cannula.They opened a new device to complete the procedure.No patient effects.

Brand Name
VASOVIEW HEMOPRO, OUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 
MDR Report Key17329834
Report Number2242352-2023-00600
Device Sequence Number6366169
Product Code GEI
UDI-Device Identifier00607567700413
UDI-Public00607567700413
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K052274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2024
Device Model NumberVH-3000-W
Device Catalogue NumberVH-3000-W
Device Lot Number3000293031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer08/16/2023
09/19/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date09/05/2023
09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown